Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 9, 2015, 3:08 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 3:08 AM EDT (07:08 UTC)
- Expired
- Apr 9, 2015, 4:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
469
WWUS82 KRAH 090708
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 AM EDT THU APR 9 2015
NCZ083-084-090800-
RICHMOND NC-ANSON NC-
308 AM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND AND ANSON
COUNTIES UNTIL 400 AM EDT...
AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHESTERFIELD...OR 9 MILES
SOUTHWEST OF WADESBORO...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. OTHER THREATS
INCLUDE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...HOFFMAN...POLKTON...
ELLERBE...LILESVILLE...PEACHLAND...AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8012 3514 8007 3514 8003
3518 7985 3517 7962 3512 7957 3507 7957
3504 7946 3499 7957 3494 7959 3491 7956
3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0706Z 263DEG 25KT 3485 8014
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:55 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 9, 2:55 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 AM EDT THU APR 9 2015 .SYNOPSIS...A BACKDOOR COLD FRONT WILL SETTLE ACROSS NORTH CAROLINA TODAY... AND THEN RETREAT BACK NORTHWARD BY EARLY TONIGHT. BREEZY AND GUSTY SOUTHWEST WINDS FRIDAY WILL BRING INCREASED CHANCES FOR SHOWERS AND STORMS... AHEAD OF A COLD FRONT THAT WILL SWEEP THROUGH THE AREA LATE FRIDAY THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /TODAY THROUGH TONIGHT/... AS OF 255 AM THURSDAY... SCATTERED SHOWERS AND STORMS CONTINUE TO FORM EARLY THIS MORNING OVER THE WRN AND SRN CWA... ALONG AND SOUTHWEST OF THE BACKDOOR FRONT/MERGED OUTFLOW (FROM LAST EVENING'S SUPERCELL) CURRENTLY SPRAWLED NW TO SE THROUGH CENTRAL NC. THIS CONVECTION IS TRAVELING WITH THE (WEAK) MEAN FLOW TOWARD THE ENE INTO THE MORE STABLE SURFACE-BASED AIR... WHICH SHOULD LIMIT ITS ABILITY TO INTENSIFY OVERNIGHT. BUT ELEVATED INSTABILITY PERSISTS WITH 500-1000 J/KG MUCAPE AND OBSERVED MID LEVEL LAPSE RATES OVER 7 C/KM... AND EFFECTIVE SHEAR HOLDS AT 30-40 KTS ALONG THE CAPE GRADIENT WITH OBSERVED HIGH MOISTURE TRANSPORT IN THE LOW LEVELS AND PW OVER 150% OF NORMAL. THESE FACTORS WILL CONTINUE TO SUPPORT SCATTERED PULSING SHOWERS/STORMS ESPECIALLY ACROSS THE WRN AND SRN CWA... ALONG AND SW OF THE FRONT/OUTFLOW... WITH LESSER COVERAGE TO THE NORTH AND EAST WHERE INSTABILITY IS MORE ELEVATED. HOWEVER... WE WILL NEED TO WATCH THE CONVECTIVE COMPLEX NOW OVER WRN VA TO ENSURE THAT ITS COLD POOL AND MID LEVEL MCV DOES NOT PROPAGATE TOO FAR SE TOWARD OUR NE CWA OVER THE NEXT SEVERAL HOURS... AS WAS INDICATED BY EARLIER HRRR RUNS AND HINTED AT BY THE LATEST NAM. AFTER THIS MCV SHIFTS EASTWARD OFF THE VA COAST AS IT IS EXPECTED TO DO BY MID MORNING... LARGE SCALE FALLING HEIGHTS OVER THE NRN PLAINS INTO THE UPPER MIDWEST THIS MORNING SHOULD FORCE GRADUAL RISES IN HEIGHTS DOWNSTREAM OVER THE MIDATLANTIC AND SOUTHEAST BY LATER TODAY... LEADING TO A SLIGHT DECREASE IN DEEP LAYER SHEAR. BUT WE SHOULD MAINTAIN AT LEAST MODERATE INSTABILITY ALONG AND SOUTHWEST OF THE FRONTAL ZONE... WHICH IS EXPECTED TO MOVE OR JUMP BACK NORTHEAST LATE TODAY OR THIS EVENING... WITH MID LEVEL LAPSE RATES EXPECTED TO HOLD AT 6.5-7.0 C/KM... MUCAPE UP TO 1500-2500 J/KG (ACCORDING TO THE NAM)... AND WHAT SHOULD STILL BE SUFFICIENT EFFECTIVE DEEP LAYER SHEAR TO SUPPORT CONVECTION. THE NAM CONCENTRATES THE BETTER CONVECTION COVERAGE ALONG AND JUST SW OF THE FRONT FROM THE TRIAD REGION ACROSS CENTRAL NC THROUGH THE CENTRAL COASTAL PLAIN TODAY... AND THIS LOOKS VERY REASONABLE. WILL HAVE A 40-60% POP MAINLY FROM LATE MORNING THROUGH THE AFTERNOON WITH THE HIGHER-END POPS ORIENTED IN A BAND NW TO SE FROM AROUND INT TO GSB. A STRONG TO POSSIBLY SEVERE STORM OR TWO REMAINS POSSIBLE TODAY GIVEN THE ANTICIPATED CONVECTIVE PARAMETERS. WHILE WE DON'T EXPECT A WIDESPREAD SEVERE THREAT TODAY WITH THE RISE IN MID LEVEL HEIGHTS... MODELS DO INDICATE AN UPPER DIVERGENCE MAX LATER TODAY OVER CENTRAL NC... AND THIS PLUS HIGH PW VALUES SUGGEST POTENTIAL FOR A FEW STRONG CELLS AND SLOW-MOVING HEAVY RAINERS. BY TONIGHT... WE SHOULD SEE THE HIGHER COVERAGE TRANSITION INTO THE NW CWA... AS THIS IS WHERE THE SHEAR WILL STRENGTHEN AND BECOME MORE SUPPORTIVE OF CONVECTION... WHEREAS SOUTHEAST SECTIONS WILL BE MORE UNDER THE INFLUENCE OF THE BUILDING RIDGE ALONG THE SOUTHEAST COAST WITH WEAKER SHEAR. THE SLIGHTLY DRIER AIR NOW NOTED IN BLENDED TPW IMAGERY NORTH AND NE OF THE BAHAMAS WILL BE DRAWN NORTHWARD INTO ERN NC AS WELL... LIKELY LEADING TO LOWER COVERAGE OF SHOWERS AND ISOLATED STORMS SE OF THE TRIANGLE AS WE HEAD INTO TONIGHT. EXPECT HIGHS OF 80-85 OVER THE SW HALF WITH COOLER MID-UPPER 70S NE OF THE FRONT WHERE LOW CLOUDS WILL LINGER THE LONGEST BEFORE STARTING TO THIN AND MIX OUT. WARM LOWS TONIGHT MAINLY IN THE MID 60S AS WE'LL BE FULLY IN THE PREFRONTAL WARM SECTOR. -GIH && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... TO BE UPDATED SHORTLY. && LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 320 PM WEDNESDAY... MERGING SHORTWAVES OVER THE NORTHERN PLAINS WILL SEND A SURFACE LOW ACROSS THE GREAT LAKES ON FRIDAY AND COLD FRONT TOWARD THE APPALACHIANS EARLY FRIDAY. AHEAD OF THE FRONT...FORECAST SOUNDINGS SUGGEST SOUTHWESTERLY WIND GUSTS TO 25-30MPH FRIDAY AFTERNOON...WITH GOOD AGREEMENT AMONG STATISTICAL GUIDANCE FOR HIGHS IN THE UPPER 70S NW TO MID 80S SE. UNLESS DEWPOINTS MIX OUT MORE THAN SOUNDINGS SHOW...MLCAPE IS EXPECTED TO VARY FROM AROUND 500 J/KG WEST TO AS MUCH AS 1000-1500 J/KG EAST. HOWEVER... WITH UNIFORM SOUTHWESTERLY FLOW THERE'S NOT MUCH TO TRIGGER/ENHANCE CONVECTION UNTIL LATER IN THE AFTERNOON IN THE WEST WHEN A PREFRONTAL TROUGH BEGINS TO SHARPEN AHEAD OF THE FRONT. SEVERE POTENTIAL DEPENDS SOMEWHAT ON THE TIMING BUT CURRENTLY LOOKS BEST LATE AFTERNOON IN THE WEST AND EVENING IN THE WEST AS BULK SHEAR INCREASES TO 40-45KT ...THOUGH THE TREND MAY BE TO WEAKEN TO THE EAST OVERNIGHT WITH LOSS OF HEATING. THE FRONT AND ASSOCIATED CONVECTION SHOULD PUSH THROUGH PRETTY QUICKLY FRIDAY NIGHT AND BE EAST OF THE AREA SHORTLY AFTER MIDNIGHT. LOWS IN THE MID 50S TO LOWER 60S. TRANQUIL WEATHER EXPECTED FOR THE WEEKEND AS HIGH PRESSURE SPRAWLS ACROSS THE OH VALLEY AND MID-ATLANTIC STATES. THE ECMWF SHOWS MORE IN THE WAY OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN US...BUT SKIES HERE SHOULD BE MOSTLY CLEAR. THE GFS IS A TOUCH COOLER THAN THE ECMWF FOR LOWS SUNDAY MORNING AND IS PREFERRED GIVEN 1000-850MB THICKNESSES DROPPING WELL BE 1350M AND PRETTY GOOD RADIATIONAL COOLING CONDITIONS DESPITE THE HIGH STAYING TO OUR NORTH. WILL GO WITH LOWS IN THE MID 40S. THE PATTERN FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK LOOKS SOMEWHAT SIMILAR TO THE PATTERN THIS WEEK...WITH AN UPPER LOW OVER THE INNER MOUNTAIN WEST AND A BROAD RIDGE OVER THE EASTERN US. THE MAIN DIFFERENCE MAY BE A LESSER DEGREE OF HEATING AND DIURNAL INSTABILITY THE ECMWF...WHICH HAD BEEN MUCH MORE CONVECTIVELY ACTIVE THAN THE GFS...WAS OVERALL DRIER ON THE 12Z RUN...WHICH IS IN BETTER AGREEMENT WITH THE GFS/CANADIAN AND SEEMS TO FIT THE PATTERN A LITTLE BETTER. WILL ADJUST POPS TO SHOW SLIGHTLY BETTER CHANCES IN THE WEST VERSUS THE EAST....THOUGH KEEPING POPS AT SLIGHT CHANCE MONDAY AND LOW END CHANCE TUESDAY/WEDNESDAY THICKNESSES ARE PROGGED TO BE SLIGHTLY ABOVE NORMAL...20M OR SO...WHICH SUGGESTS AFTERNOON HIGHS IN THE MID 70S TO AROUND 80...A LITTLE WARMER EACH DAY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 1230 AM THURSDAY... PRIMARY AVIATION CONCERN NEXT 24 HRS: POTENTIAL FOR IFR/LIFR CIGS THROUGH LATE MORNING AT RWI/RDU WITH LESSER CHANCES AT GSO/INT/FAY. A SMALL BUT POTENT STORM COMPLEX THAT MOVED SE OVER NRN AND ERN PORTIONS OF CENTRAL NC THIS PAST EVENING HELPED DRAW A BACKDOOR COLD FRONT SOUTHWESTWARD WELL INTO CENTRAL NC. WINDS BEHIND THE FRONT ARE SHIFTING TO BE FROM THE EAST AND NE... AND LOW CLOUDS BASED UNDER 1000 FT AGL ARE EXPECTED TO SPREAD FROM SOUTH CENTRAL AND SE VA TOWARD THE SOUTH AND SW OVERNIGHT. HIGHEST CONFIDENCE IN IFR/LIFR CIGS IS AT RWI FOLLOWED BY RDU THEN GSO/INT/FAY. A FEW ADDITIONAL SHOWERS AND STORMS ARE POSSIBLE THROUGH DAYBREAK MAINLY OVER THE FAR NORTH AND EAST... FROM GSO TO RDU/RWI/FAY... BUT MOST PLACES WILL REMAIN DRY OVERNIGHT. VSBYS ARE EXPECTED TO DROP TO MVFR BUT AT THIS TIME DON'T LOOK LIKELY TO DROP DOWN TO IFR. CIGS SHOULD RISE TO MVFR BY LATE MORNING THEN TO VFR BY EARLY AFTERNOON... WITH ANOTHER BATCH OF SCATTERED SHOWERS AND STORMS ORIENTED NW TO SE OVER CENTRAL NC DEVELOPING BY MID TO LATE AFTERNOON. UNCERTAINTY REGARDING PRECISELY WHERE THESE STORMS MIGHT FORM AND WHEN... AS WELL AS THE POTENTIAL FOR LOWER-THAN-EXPECTED COVERAGE... PRECLUDES MENTIONING THEM IN THE TAFS AT THIS TIME. BUT AVIATORS SHOULD BE AWARE OF THE POSSIBILITY OF STORMS... AND THE VARIABLE GUSTY WINDS AND SUB-VFR DOWNPOURS THAT OFTEN ACCOMPANY THEM... BOTH IN THE PREDAWN HOURS AND THIS AFTERNOON/EARLY EVENING. PATCHY FOG AND AREAS OF IFR/LIFR STRATUS ARE LIKELY TOWARD THE END OF THE TAF VALID PERIOD PARTICULARLY IN THOSE LOCATIONS THAT SEE PRECIPITATION TODAY. LOOKING BEYOND 06Z EARLY FRI MORNING: SUB-VFR STRATUS AND PATCHY FOG SHOULD PERSIST THROUGH DAYBREAK FRI... BEFORE MIXING UP TO VFR BY MID MORNING. A BREEZE FROM THE SW AT 10-20 KT RAMPING UP TOWARD MIDDAY FRI MAY GUST UP TO AROUND 25 KTS FRI AFTERNOON. THIS WILL OCCUR AHEAD OF A COLD FRONT THAT IS EXPECTED TO PUSH SE THROUGH CENTRAL NC BETWEEN 00Z AND 09Z SAT. WIDESPREAD SHOWERS AND STORMS WITH SUB-VFR CONDITIONS IS LIKELY AHEAD OF THE FRONT FROM MID AFTERNOON FRI THROUGH FRI NIGHT. VFR CONDITIONS ARE LIKELY FROM SAT MORNING THROUGH MON... AS HIGH PRESSURE BUILDS OVER THE MIDATLANTIC REGION OVER THE WEEKEND THEN SHIFTS OFFSHORE BY MON. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM... LONG TERM...22 AVIATION...HARTFIELD
Hazardous weather outlook, Apr 9, 12:03 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1203 AM EDT THU APR 9 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1203 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT OF DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 8, 9:09 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 4 SE PILOT 35.84N 78.22W
04/08/2015 E1.75 INCH NASH NC TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
NC HIGHWAY 97 AND MASSEY ROAD.
&&
EVENT NUMBER RAH1500598
BSDSpecial weather statement, Apr 8, 9:49 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT WED APR 8 2015
NCZ011-028-043-090245-
HALIFAX NC-WILSON NC-EDGECOMBE NC-
949 PM EDT WED APR 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HALIFAX...NORTHEASTERN WILSON AND EDGECOMBE COUNTIES
UNTIL 1045 PM EDT...
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF RICH SQUARE TO 8 MILES EAST OF ELM CITY...AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...SCOTLAND NECK...PRINCEVILLE...PINETOPS...
MACCLESFIELD...HOBGOOD...CONETOE...SPEED...LEGGETT...KINGSBORO AND
TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3581 7742 3580 7747 3576 7752
3571 7761 3583 7783 3630 7755 3632 7744
3629 7741 3626 7741 3624 7738 3621 7738
3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 0148Z 295DEG 30KT 3623 7738 3580 7772
77Local storm report, Apr 8, 9:50 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL LUCAMA 35.64N 78.01W
04/08/2015 E0.50 INCH WILSON NC 911 CALL CENTER
&&
EVENT NUMBER RAH1500599
SECSpecial weather statement, Apr 9, 2:29 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 229 AM EDT THU APR 9 2015 NCZ022-090730- GUILFORD NC- 229 AM EDT THU APR 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD COUNTY UNTIL 330 AM EDT... AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIGH POINT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...HIGH POINT...KERNERSVILLE...MCLEANSVILLE... GIBSONVILLE...STOKESDALE...LAKE TOWNSEND...AND CLIMAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3624 7953 3590 7954 3592 8005 3626 8004 TIME...MOT...LOC 0628Z 238DEG 20KT 3600 8000 10
Special weather statement, Apr 9, 3:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 AM EDT THU APR 9 2015
NCZ083-084-090800-
RICHMOND NC-ANSON NC-
308 AM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND AND ANSON
COUNTIES UNTIL 400 AM EDT...
AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHESTERFIELD...OR 9 MILES
SOUTHWEST OF WADESBORO...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. OTHER THREATS
INCLUDE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...HOFFMAN...POLKTON...
ELLERBE...LILESVILLE...PEACHLAND...AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8012 3514 8007 3514 8003
3518 7985 3517 7962 3512 7957 3507 7957
3504 7946 3499 7957 3494 7959 3491 7956
3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0706Z 263DEG 25KT 3485 8014
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 46 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Apr 8, 8:37 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Apr 8, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 47 min |
| Apr 8, 9:49 PM EDT | Special Weather Statement | RAH | Edgecombe | 56 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 31 min |
| Apr 9, 2:29 AM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| Apr 9, 3:38 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Person, Randolph | 52 min |
| Apr 9, 4:22 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more | 53 min |
| Apr 9, 4:45 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 60 min |
| Apr 9, 6:27 AM EDT | Special Weather Statement | RAH | Person | 33 min |
| Apr 9, 7:16 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Apr 9, 8:07 AM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Apr 9, 3:20 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 65 min |
| Apr 9, 4:55 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 25 min |
| Apr 9, 5:06 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 114 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | RAH | Lee | 47 min |
| Apr 9, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Apr 9, 5:33 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Apr 9, 5:50 PM EDT | Special Weather Statement | RAH | Chatham | 55 min |
| Apr 9, 6:07 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 58 min |
| Apr 9, 6:49 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Apr 9, 7:03 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 3 hr |
| Apr 9, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 62 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Apr 9, 7:35 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Apr 9, 7:40 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Apr 9, 7:46 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.